Alert archive / Arkansas / Tornado Warnings in 2001
Tornado Warning 8, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 24, 2001, 4:32 PM CST for Prairie County, White County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2001, 4:32 PM CST (22:32 UTC)
- Expired
- Feb 24, 2001, 5:15 PM CST
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Prairie County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 60 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 3:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 552 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 242232 TORLIT ARC117-145-242315- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 432 PM CST SAT FEB 24 2001 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... NORTHWEST PRAIRIE COUNTY IN CENTRAL ARKANSAS WHITE COUNTY IN CENTRAL ARKANSAS * UNTIL 515 PM CST * AT 427 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 20 MILES SOUTHWEST OF GRIFFITHVILLE...OR ABOUT 7 MILES NORTHEAST OF LONOKE...MOVING NORTHEAST AT 55 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... GRIFFITHVILLE AROUND 445 PM CST GEORGETOWN AROUND 455 PM CST && A DOPPLER RADAR DETECTED TORNADO MEANS THERE IS A STRONG ROTATION WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO jTHE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. $$ 46
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 24, 2:30 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Feb 24, 2:30 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CST SAT FEB 24 2001 MODELS CONTINUE PUSHING THE COLD FRONT ACROSS ARKANSAS VERY QUICKLY TONIGHT. THIS WILL TRANSLATE TO LOW POPS ON THE WEST AND CHANCE POPS CENTRAL AND EAST SECTIONS EARLY TONIGHT. CLOUDS WILL BE CLEARING FROM WEST TO EAST. BREEZE CONDITIONS WILL PREVAIL TONIGHT AND SUNDAY. MOSTLY SUNNY SKIES FOR SUNDAY...BUT BREEZY WINDS WILL MAKE IT FEEL COOLER THAN THE ACTUAL TEMPERATURES. HIGHS SUNDAY EXPECTED TO RANGE FROM THE MID 50S NORTH TO THE UPPER 60S SOUTH. PARTLY CLOUDY AND BACK IN THE 30S FOR SUNDAY NIGHT. INCREASING CLOUDS MONDAY. THE EARLY PART OF THE EXTENDED STILL A GOOD BET FOR BEING WET. 32 .LIT...NONE.
In the hours before
Special weather statement, Feb 24, 11:12 AM CST, 5 hours 20 minutes before
ARZ003-004-012-013-021-022-030-242300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1112 AM CST SAT FEB 24 2001 ...TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN AND NORTH CENTRAL ARKANSAS UNTIL 5 THIS AFTERNOON... A STRONG FRONT AND LOW PRESSURE CENTER IS MOVING INTO CENTRAL OKLAHOMA THIS MORNING...AND IT WILL MOVE INTO ARKANSAS LATER THIS AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE. STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES. KEEP ADVISED ON LATEST WEATHER FORECASTS TODAY AND CHECK YOUR SEVERE WEATHER PREPARATIONS. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS WILL LIKELY BE ACTIVATED LATER TODAYH. 32
Special weather statement, Feb 24, 11:22 AM CST, 5 hours 10 minutes before
ARZ003-004-012-013-021-022-030-037-038-040-041-052-242300- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1122 AM CST SAT FEB 24 2001 ...TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN AND NORTH CENTRAL ARKANSAS UNTIL 5 THIS AFTERNOON... A STRONG FRONT AND LOW PRESSURE CENTER IS MOVING INTO CENTRAL OKLAHOMA THIS MORNING...AND IT WILL MOVE INTO ARKANSAS LATER THIS AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE. STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES. KEEP ADVISED ON LATEST WEATHER FORECASTS TODAY AND CHECK YOUR SEVERE WEATHER PREPARATIONS. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS WI-LL LIKELY BE ACTIVATED LATER TODAY. 32
Special weather statement, Feb 24, 1:25 PM CST, 3 hours 7 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-250000- SEVERE WEATHER OUTLOOK...CORRECT ENDING FOR NWR NATIONAL WEATHER SERVICE LITTLE ROCK AR 125 PM CST SAT FEB 24 2001 ...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING... A STRONG FRONT AND LOW PRESSURE CENTER MOVED INTO CENTRAL OKLAHOMA THIS MORNING...AND WILL MOVE INTO ARKANSAS LATER THIS AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY THIS AFTERNOON AND EVENING. TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN AND NORTH-CENTRAL ARKANSAS UNTIL 5 PM. MORE WATCHES ARE LIKELY THIS AFTERNOON AS THE SYSTEM MOVES EASTWARD. THERE IS A MODERATE RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS FOR THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE. STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES. KEEP ADVISED ON LATEST WEATHER FORECASTS THIS AFTERNOON AND CHECK YOUR SEVERE WEATHER PREPARATIONS. && 38
Special weather statement, Feb 24, 4:18 PM CST, 14 minutes before
ARZ037-038-040-041-050>052-059-070-250000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 418 PM CST SAT FEB 24 2001 ...TORNADO WATCH FOR WESTERN ARKANSAS CANCELLED... TORNADO WATCH NUMBER 31 THAT WAS ISSUED EARLIER TODAY FOR PARTS OF WESTERN ARKANSAS HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT. ALL SEVERE WEATHER HAS MOVED EASTWARD INTO CENTRAL AND NORTHERN ARKANSAS. SCATTERED THUNDERSHOWERS WILL CONTINUE OVE5R WESTERN ARKANSAS FOR THE NEXT COUPLE OF HOURS. AGAIN...TORNADO WATCH NUMBER 31 FOR WESTERN ARKANSAS HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT. 22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 1:33 PM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 57 min |
| Feb 24, 1:58 PM CST | Severe Thunderstorm Warning | LZK | Logan | 62 min |
| Feb 24, 2:13 PM CST | Severe Thunderstorm Warning | LZK | Johnson | 62 min |
| Feb 24, 2:23 PM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 47 min |
| Feb 24, 2:27 PM CST | Severe Thunderstorm Warning | LZK | Boone, Newton | 63 min |
| Feb 24, 2:35 PM CST | Tornado Warning | LZK | Polk, Scott | 35 min |
| Feb 24, 2:48 PM CST | Severe Thunderstorm Warning | LZK | Yell | 57 min |
| Feb 24, 2:53 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 67 min |
| Feb 24, 2:59 PM CST | Severe Thunderstorm Warning | LZK | Hot Spring, Saline | 46 min |
| Feb 24, 3:00 PM CST | Severe Thunderstorm Warning | LZK | Logan | 30 min |
| Feb 24, 3:13 PM CST | Tornado Warning | LZK | Grant, Saline | 32 min |
| Feb 24, 3:15 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Pope | 60 min |
| Feb 24, 3:29 PM CST | Tornado Warning | LZK | Pulaski | 46 min |
| Feb 24, 3:34 PM CST | Severe Thunderstorm Warning | LZK | Searcy | 56 min |
| Feb 24, 3:41 PM CST | Severe Thunderstorm Warning | LZK | Garland, Perry, Yell | 64 min |
| Feb 24, 3:53 PM CST | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 67 min |
| Feb 24, 3:55 PM CST | Tornado Warning | LZK | Lonoke | 50 min |
| Feb 24, 4:04 PM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 41 min |
| Feb 24, 4:07 PM CST | Tornado Warning | LZK | Searcy, Stone, Van Buren | 38 min |
| Feb 24, 4:10 PM CST | Severe Thunderstorm Warning | LZK | Baxter | 35 min |
| Feb 24, 4:13 PM CST | Tornado Warning | LZK | White | 47 min |
| Feb 24, 4:23 PM CST | Tornado Warning | LZK | Baxter, Fulton, Izard | 67 min |
| Feb 24, 4:42 PM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Saline | 63 min |
| Feb 24, 4:42 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski | 63 min |
| Feb 24, 4:42 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Stone, Van Buren | 63 min |
| Feb 24, 4:55 PM CST | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke | 50 min |
| Feb 24, 4:59 PM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant | 46 min |
| Feb 24, 5:01 PM CST | Severe Thunderstorm Warning | LZK | Jackson | 29 min |
| Feb 24, 5:10 PM CST | Severe Thunderstorm Warning | LZK | Woodruff | 30 min |
| Feb 24, 5:23 PM CST | Tornado Warning | LZK | Jackson | 37 min |
| Feb 24, 5:29 PM CST | Tornado Warning | LZK | Drew | 46 min |
| Feb 24, 5:34 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Independence, White | 56 min |
| Feb 24, 5:34 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 56 min |
| Feb 24, 5:47 PM CST | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 43 min |
| Feb 24, 5:54 PM CST | Tornado Warning | LZK | Desha | 51 min |
Nearby
Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.